, Volume 41, Issue 4, pp 337-348,
Open Access This content is freely available online to anyone, anywhere at any time.
Date: 12 Dec 2009

Tracking azimuthons in nonlocal nonlinear media


We study the formation of azimuthons, i.e., rotating spatial solitons, in media with nonlocal focusing nonlinearity. We show that whole families of these solutions can be found by considering internal modes of classical non-rotating stationary solutions, namely vortex solitons. This offers an exhaustive method to identify azimuthons in a given nonlocal medium. We demonstrate formation of azimuthons of different vorticities and explain their properties by considering the strongly nonlocal limit of accessible solitons.